# SDR CA030729014

- Difficulty date: July 29, 2003
- Submitted: October 15, 2003
- Operation: General aviation
- Make and model: Cessna 550
- Aircraft time: 5,084 hours
- Engine: Pwa JT15D4
- System (JASC): 2510 · Flight Compartment Equipment
- Part: Spring
- Part number: 08128111
- Condition: Mismanufactured
- Location: Head Rest
- Stage of operation: NR
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

(CAN) MAINTENANCE TECHNICIANS WERE REPLACING A BROKEN HEADREST EXTENSION SPRING WITH A NEW PART WHEN THE NEW PART FAILED. THE NEW SPRING SUPPLIED BY CESSNA WAS FOUND TO BE EXTREMELY BRITTLE AND WOULD BREAK IF DEFLECTED. A CALL TO CESSNA CUSTOMER SUPPORT CONFIRMED THAT THE SPRINGS HAD BEEN MANUFACTURED INCORRECTLY.
